MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542450M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: capsular contracture baker grade ii (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent a breast reconstruction revision with mentor siltex round spectrum, 325cc saline breast implants which the right side deflated and left side has issue with capsular contracture baker grade ii after implantation.The issue was confirmed by the physician.As a result patient had the implants removed on (b)(6) 2020.This report is for the left side.
 
Additional Manufacturer Narrative
Updated device evaluation completed on july 9th, 2020: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 3/3/2020, additional information indicated that the date of event was on (b)(6) 2020, and the replacement devices were mentor.This report is for the right side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the sample was visually inspected and no apparent damage was found.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.An investigation of the returned device was performed, and mentor could not uncover a device failure that we could connect to the reported medical symptoms.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Additional information received on 3/27/2020, indicated that the date of event was on 1/10/2020.Patient underwent bilateral removal and replacement as follow: left replaced with cat#:3502425, lot#:9411927, and right replaced with cat#:3502425, sn#:(b)(6).This report is for the left side.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9751918
Report Number1645337-2020-03023
Device Sequence Number2421906
Product Code FWM
UDI-Device Identifier00081317002093
UDI-Public00081317002093
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3542450M
Device Catalogue Number3542450M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/25/2020
03/03/2020
03/25/2020
07/09/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date02/26/2020
03/04/2020
03/27/2020
07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR